MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device returned, however, investigation has not been completed.A follow-up report will follow after the evaluation is complete.
 
Event or Problem Description
Calcified lesion where only wire would pass.Dr.Tried regular turnpike then turnpike gold to get a catheter past the lesion to no avail.He then tried the turnpike lp.Again he pushed the catheter while torquing, the turnpike lp nosed into the lesion but did not pass through the lesion.After removal of the turnpike lp, it was noted a radiopaque piece on the wire.Dr.Tried snaring and buddy wire to remove this piece, but the lesion was so tight still nothing would navigate past.Dr.Removed wire slowly under fluro and piece came out of body with the wire.The extra piece now thought to be tip of turnpike lp is on the wire sent with device for inspection.Event was resolved when detached turnpike tip was removed on the wire as wire was removed.Lesion was then passed with roto wire and subsequent arthrectomy performed with good result to artery and good result for patient.
 
Additional Manufacturer Narrative
A manufacturing review was completed and zero nonconformances were found.The returned product evaluation determined that there was no material missing from the distal tip.The distal section had severe damage consistent with over-rotating the catheter in a calcified lesion.The most likely root cause for this is damage during use.The catheter was "frozen" on the guidewire and it could not be removed without cutting the catheter shaft.The distal tip was severely damaged.The tip section of the catheter was dissected by engineers to determine if all the tip material was present.The liner was intact and all the tip material was present.The catheter showed signs of damage consistent with the catheter being torqued while the distal section is not moving.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6878360
Report Number2134812-2017-00072
Device Sequence Number16307722
Product Code DQY
UDI-Device IdentifierM20656390
UDI-PublicM20656390
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/26/2019
Device Model Number5639
Device Lot Number608542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/16/2017
Patient Sequence Number1
Patient Age55 YR
Patient Weight96